MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 4, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 4, SHORT NECK; CEMENTLESS HIP STEM
Catalog Number 01.12.24SN
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 03 january 2019: lot 184806: 36 items manufactured and released on 02 october 2018.Expiration date: 2023-09-20.No anomalies found related to the issue.To date, 9 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During the primary hip surgery and after the stem was implanted, the surgeon noticed a foreign substance on the neck of the stem.The surgeon explanted the size 4 quadra h stem and replaced it with another size 4 quadra h stem.This caused a 5 minute delay in the case and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: visual investigation shows some scratches on the base of the taper cone of the femoral stem and few dot-like scratches on the neck.It is not possible to understand if these are scratches or additional material.Additional information has been requested to the surgeon.Microscopic analysis revealed that there has been a problem during polishing phase and final control.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 4, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8217190
Report Number3005180920-2018-01060
Device Sequence Number16209314
Product Code LZO
UDI-Device Identifier07630030802645
UDI-Public07630030802645
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/20/2023
Device Catalogue Number01.12.24SN
Device Lot Number184806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;